MAUDE Adverse Event Report: RICHARD WOLF MEDICAL INSTRUMENTS CORP (RWMIC) WORKING ELEMENT PASSIVE MONO

RICHARD WOLF MEDICAL INSTRUMENTS CORP (RWMIC) WORKING ELEMENT PASSIVE MONO
Model Number 8654.224
Medical Device Problem Codes Arcing of Electrodes (2289); Sparking (2595)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/11/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device returned to manufacturer for evaluation on 07/26/2017.The block, which locks in the electrode and where the hf cable is connected, was loose and moving out of position.Due to the block moving the electrode may have been misaligned or not inserted completely and arching/sparking occurred.Charring on the proximal end of the electrode supports this conclusion.In addition, the shaft of device was bent and heavily dented due to rough handling.Per instruction manual, "immediately before and after each use, check the products for damage, loose parts and completeness.Do not use the products if they are damaged or incomplete or have loose parts." device is almost 6 years old and rwmic has no record of device being sent in for routine maintenance or repair since the purchase on (b)(6) 2013.Rwmic contacted initial reporter at the facility, via email, and requested medwatch missing information.No response as of 08/07/2017.Rwmic considers this matter closed, however, in the event additional information is received, rwmic will submit a follow-up report to the fda.
 
Event or Problem Description
Richard wolf medical instruments corporation (rwmic) was notified by a company representative that during a procedure a spark was seen.No illness / injury were report and there were no delays in the procedure which put the patient at risk.Back up device available for use and procedure was completed as scheduled.Initial reporter has been contacted, via email, in efforts to gather required medwatch information.Rwmic has not received a response as of 08/07/2017.Manufacture date: dec2012.Purchase date: (b)(6) 2013.Service dates: none on record.
 
Additional Manufacturer Narrative
This is a follow up report to add and/or correct information from initial submission.
 
Event or Problem Description
Follow up #1 - adding and/or updating information.Physician was remover bladder tumor with instrument and device, spark was visualized at proximal end of scope, closest to physician.Equipment and scope were changed and cutting loop replaced.

Brand Name
WORKING ELEMENT PASSIVE MONO
Common Device Name
WORKING ELEMENT
Manufacturer (Section D)
RICHARD WOLF MEDICAL INSTRUMENTS CORP (RWMIC)
registration #1418479
353 corporate woods parkway
vernon hills IL 60061 3110
MDR Report Key6771713
Report Number1418479-2017-00017
Device Sequence Number653496
Product Code FDC
UDI-Device Identifier04055207018736
UDI-Public04055207018736
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K980302
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 07/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number8654.224
Device Catalogue Number8654.224
Device Lot Number179D12
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/19/2017
Supplement Date Received by Manufacturer08/11/2017
Initial Report FDA Received Date08/07/2017
Supplement Report FDA Received Date09/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR
Patient Weight91